Alert archive / South Dakota / River Flood Warnings in 2011
River Flood Warning 154, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jul 27, 2011, 7:02 AM CDT for Lincoln County, Minnehaha County, South Dakota. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2011, 7:02 AM CDT (12:02 UTC)
- Expired
- Jul 27, 2011, 10:25 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Lincoln County, SD, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Sioux River at Sioux Falls Western Avenue (WAVS2).
- Action stage
- 6.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
503
WGUS43 KFSD 271202
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
702 AM CDT WED JUL 27 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN SOUTH DAKOTA...
BIG SIOUX RIVER AT WESTERN AVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
TWO TO SIX INCHES OF RAIN FELL IN THE SIOUX FALLS EARLY THIS MORNING. RUN OFF OF
THIS RAINFALL HAS RESULTED IN FLOODING OF THE BIG SIOUX IN SIOUX FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC083-099-281602-
/O.NEW.KFSD.FL.W.0154.110727T1202Z-000000T0000Z/
/WAVS2.1.ER.110727T1000Z.110727T1100Z.000000T0000Z.NO/
702 AM CDT WED JUL 27 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG SIOUX RIVER AT WESTERN AVE.
* UNTIL FURTHER NOTICE.
* AT 06AM WEDNESDAY THE STAGE WAS 10.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...CITY PARKS IN SOUTHERN SIOUX FALLS BEGIN
TO FLOOD.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
WAVS2 10.0 10.93 WED 6 AM M 10.9 WED JUL 271 follow-up statement
414
WGUS83 KFSD 271525
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 AM CDT WED JUL 27 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...IOWA...
BIG SIOUX RIVER AT WESTERN AVE
LITTLE SIOUX RIVER ABOVE SPENCER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...NEBRASKA...IOWA...
JAMES RIVER AT HURON
JAMES RIVER NEAR FORESTBURG
JAMES RIVER AT MITCHELL
JAMES RIVER NEAR SCOTLAND
JAMES RIVER ABOVE YANKTON
LAKE FRANCIS CASE AT CHAMBERLAIN
MISSOURI RIVER NEAR GREENWOOD
MISSOURI RIVER NEAR VERDEL
MISSOURI RIVER AT NIOBRARA
MISSOURI RIVER AT SPRINGFIELD
MISSOURI RIVER AT YANKTON
MISSOURI RIVER NEAR GAYVILLE
MISSOURI RIVER NEAR MASKELL
MISSOURI RIVER NEAR PONCA
MISSOURI RIVER AT SOUTH SIOUX CITY
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
BIG SIOUX RIVER AT SIOUX CITY
LITTLE SIOUX RIVER AT SPENCER
LITTLE SIOUX RIVER AT LINN GROVE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC023-053-281925-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/FRDS2.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1025 AM CDT WED JUL 27 2011
FORECAST INFORMATION FOR
MISSOURI RIVER AT FORT RANDALL DAM.
* AT 12AM WEDNESDAY THE STAGE WAS 1371 FEET.
* FLOOD STAGE IS 1375 FEET.
* CURRENT INFLOW IS AROUND 141000 CFS.
* CURRENT RELEASES ARE AROUND 159000 CFS.
* FORECAST RELEASES ARE EXPECTED TO REMAIN NEAR 159000 CFS
THROUGH JULY 28 THEN SLOWLY DECREASE TO AROUND 147000 CFS BY AUGUST 1.
* THE POOL ELEVATION IS FORECAST TO SLOWLY FALL TO NEAR 1365 FEET BY
MID AUGUST.
$$
SDC015-281924-
/O.CON.KFSD.FL.W.0092.000000T0000Z-000000T0000Z/
/CBLS2.3.DR.110614T1406Z.110712T1101Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE LAKE FRANCIS CASE AT CHAMBERLAIN.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 71.7 FEET.
* FLOOD STAGE IS 65.0 FEET.
$$
NEC015-SDC023-281924-
/O.CON.KFSD.FL.W.0067.000000T0000Z-000000T0000Z/
/GRWS2.3.DR.110506T1230Z.110712T1330Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR GREENWOOD.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 38.7 FEET.
* FLOOD STAGE IS 30.0 FEET.
* AT STAGES NEAR 37.5 FEET...COUNTY ROAD 2 IN CHARLES MIX COUNTY IS
FLOODED BETWEEN 395TH AVENUE AND 491ST AVENUE.
$$
NEC107-SDC009-023-281924-
/O.CON.KFSD.FL.W.0068.000000T0000Z-000000T0000Z/
/MRVN1.3.DR.000000T0000Z.110701T0515Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR VERDEL.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 28.8 FEET.
* FLOOD STAGE IS 24.0 FEET.
$$
NEC107-SDC009-281924-
/O.CON.KFSD.FL.W.0069.000000T0000Z-000000T0000Z/
/MRNN1.3.DR.000000T0000Z.110701T0515Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT NIOBRARA.
* UNTIL FURTHER NOTICE.
* AT 10AM WEDNESDAY THE STAGE WAS 26.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* AT STAGES NEAR 25.5 FEET...BOTTOM ROAD IN BON HOMME COUNTY BEGINS
FLOODING.
$$
NEC107-SDC009-281924-
/O.CON.KFSD.FL.W.0070.000000T0000Z-000000T0000Z/
/SPGS2.3.DR.000000T0000Z.110622T0815Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT SPRINGFIELD.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 14.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 13.5 FEET...MARINA ROAD IN BON HOMME COUNTY BEGINS
FLOODING.
$$
NEC027-107-SDC135-281924-
/O.ROU.KFSD.HY.S.0000.000000T0000Z-000000T0000Z/
/GPDN1.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1025 AM CDT WED JUL 27 2011
FORECAST INFORMATION FOR
MISSOURI RIVER AT GAVINS POINT DAM.
* AT 12AM WEDNESDAY THE STAGE WAS 1205 FEET.
* FLOOD STAGE IS 1210 FEET.
* CURRENT INFLOW IS AROUND 161000 CFS.
* CURRENT RELEASES ARE AROUND 160000 CFS.
* FORECAST RELEASES ARE EXPECTED TO REMAIN NEAR 160000 CFS THROUGH
JULY 29 THEN DECREASE TO 150000 CFS ON AUGUST 1.
* THE POOL ELEVATION IS EXPECTED TO REMAIN NEAR 1206 FEET THROUGH
EARLY TO MID AUGUST.
$$
NEC027-SDC135-281924-
/O.CON.KFSD.FL.W.0086.000000T0000Z-000000T0000Z/
/YANS2.3.DR.110602T1443Z.110629T1200Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT YANKTON.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 25.8 FEET.
* FLOOD STAGE IS 20.0 FEET.
$$
NEC027-SDC027-135-281924-
/O.CON.KFSD.FL.W.0088.000000T0000Z-000000T0000Z/
/GYVS2.2.DR.110608T0216Z.110629T0915Z.000000T0000Z.UU/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR GAYVILLE.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 56.6 FEET.
* FLOOD STAGE IS 55.0 FEET.
$$
NEC051-SDC027-127-281924-
/O.CON.KFSD.FL.W.0087.000000T0000Z-000000T0000Z/
/MKLN1.3.DR.110608T0700Z.110629T1246Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR MASKELL.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 31.4 FEET.
* FLOOD STAGE IS 30.0 FEET.
* AT STAGES NEAR 31.8 FEET...THE ROAD NEAR MOUNTS LANDING IN CLAY
COUNTY IS FLOODED.
$$
NEC043-051-SDC127-281924-
/O.CON.KFSD.FL.W.0080.000000T0000Z-000000T0000Z/
/MRPN1.3.DR.000000T0000Z.110720T0930Z.000000T0000Z.UU/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR PONCA.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 28.7 FEET.
* FLOOD STAGE IS 20.0 FEET.
$$
IAC193-NEC043-SDC127-281924-
/O.CON.KFSD.FL.W.0083.000000T0000Z-000000T0000Z/
/SSCN1.2.DR.110606T0547Z.110721T0600Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT SOUTH SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 10AM WEDNESDAY THE STAGE WAS 34.2 FEET.
* FLOOD STAGE IS 30.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 34.2 FEET BY 1 PM
WEDNESDAY. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT STAGES NEAR 33.0 FEET...SOME OF THE RECREATIONAL AREAS AND SOME
PASTURE LAND ALONG THE RIVER BEGIN TO FLOOD.
$$
SDC005-281924-
/O.CON.KFSD.FL.W.0015.000000T0000Z-000000T0000Z/
/HURS2.3.SM.110320T1215Z.110326T0915Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT HURON.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 17.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 17.3 FEET ON WEDNESDAY JULY 27
THEN BEGIN FALLING.
* AT STAGES NEAR 16.5 FEET...JERSEY...RIVERSIDE...AND SHERMAN WILL
BEGIN FLOODING.
$$
SDC111-281924-
/O.CON.KFSD.FL.W.0016.000000T0000Z-000000T0000Z/
/FORS2.3.SM.110319T1444Z.110325T2015Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR FORESTBURG.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 15.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 16.0 FEET BY FRIDAY JULY 29
THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...MOST OF THE FLOOD PLAIN IS UNDER
WATER...AND THE WATER REACHES THE BOTTOM OF THE BRIDGE ON HIGHWAY
34.
$$
SDC035-061-281924-
/O.CON.KFSD.FL.W.0017.000000T0000Z-000000T0000Z/
/JRMS2.3.SM.110317T0025Z.110328T0415Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER AT MITCHELL.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 21.3 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 21.9 FEET BY MONDAY AUGUST 01
THEN BEGIN FALLING.
* AT STAGES NEAR 21.5 FEET...SHANNARD ROAD IS FLOODED.
$$
SDC067-135-281924-
/O.CON.KFSD.FL.W.0018.000000T0000Z-000000T0000Z/
/SCOS2.3.SM.000000T0000Z.110328T0815Z.000000T0000Z.NR/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER NEAR SCOTLAND.
* UNTIL FURTHER NOTICE.
* AT 09AM WEDNESDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.9 FEET BY THURSDAY AUGUST
04 THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...APPROXIMATELY 22850 ACRES OF FARM LAND
ARE FLOODED BETWEEN MITCHELL AND YANKTON.
$$
SDC135-281924-
/O.CON.KFSD.FL.W.0019.000000T0000Z-000000T0000Z/
/YNNS2.3.SM.110321T1445Z.110420T1501Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE JAMES RIVER ABOVE YANKTON.
* UNTIL FURTHER NOTICE.
* AT 10AM WEDNESDAY THE STAGE WAS 14.7 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 15.7 FEET BY SATURDAY AUGUST
06 THEN BEGIN FALLING.
* AT STAGES NEAR 16.0 FEET...SW JIM RIVER ROAD NEAR 301ST STREET
FLOODS.
$$
SDC083-099-271555-
/O.CAN.KFSD.FL.W.0154.000000T0000Z-110727T1525Z/
/WAVS2.1.ER.110727T1000Z.110727T1100Z.110727T1319Z.NO/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT WESTERN AVE.
* AT 10AM WEDNESDAY THE STAGE WAS 9.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON WEDNESDAY
JULY 27.
* AT STAGES NEAR 10.0 FEET...CITY PARKS IN SOUTHERN SIOUX FALLS BEGIN
TO FLOOD.
$$
IAC167-SDC083-127-281924-
/O.CON.KFSD.FL.W.0155.110728T2248Z-110802T0515Z/
/HAWI4.1.ER.110728T2248Z.110730T1200Z.110801T0515Z.NO/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* FROM THURSDAY AFTERNOON TO LATE MONDAY NIGHT.
* AT 09AM WEDNESDAY THE STAGE WAS 11.4 FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 6 PM THURSDAY AND CREST NEAR
17.2 FEET BY SATURDAY JULY 30. THE RIVER WILL FALL BELOW FLOOD
STAGE BY MONDAY AUGUST 01.
$$
IAC149-SDC127-281924-
/O.CON.KFSD.FL.W.0156.110730T0000Z-000000T0000Z/
/AKRI4.1.ER.110730T0000Z.110731T0000Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* FROM FRIDAY EVENING UNTIL FURTHER NOTICE.
* AT 10AM WEDNESDAY THE STAGE WAS 13.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 7 PM FRIDAY AND CREST NEAR
17.1 FEET BY SUNDAY JULY 31.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
FLOODED.
$$
IAC193-NEC043-SDC127-281924-
/O.CON.KFSD.FL.W.0089.000000T0000Z-000000T0000Z/
/SXCI4.1.ER.000000T0000Z.110721T0135Z.000000T0000Z.NO/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT SIOUX CITY.
* UNTIL FURTHER NOTICE.
* AT 10AM WEDNESDAY THE STAGE WAS 99.9 FEET.
* FLOOD STAGE IS 99.0 FEET.
* FORECAST...THE RIVER WILL CREST NEAR 100.8 FEET BY MONDAY AUGUST 01
THEN BEGIN FALLING.
$$
IAC041-059-271555-
/O.CAN.KFSD.FL.W.0132.000000T0000Z-110727T1525Z/
/LSSI4.2.ER.110711T1533Z.110715T2045Z.110726T2037Z.UU/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER ABOVE SPENCER.
* AT 09AM WEDNESDAY THE STAGE WAS 9.6 FEET.
* FLOOD STAGE IS 10.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE ON TUESDAY JULY
26.
* AT STAGES NEAR 10.0 FEET...MINOR FLOODING OF AGRICULTURAL LANDS
BEGINS.
$$
IAC041-281924-
/O.EXT.KFSD.FL.W.0133.000000T0000Z-110730T1800Z/
/SPWI4.3.ER.000000T0000Z.110716T1345Z.110729T1800Z.NO/
1025 AM CDT WED JUL 27 2011
...FLOOD WARNING EXTENDED UNTIL 1 PM SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* UNTIL SATURDAY AFTERNOON.
* AT 08AM WEDNESDAY THE STAGE WAS ESTIMATED AT 10.7 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT STAGES NEAR 10.0 FEET...THE RIGHT BANK OVERFLOWS...AND MINOR
FLOODING OF THE SPENCER CITY PARK AND SOME RURAL AGRICULTURAL
AREAS BEGINS.
$$
IAC021-041-281924-
/O.CON.KFSD.FL.W.0131.000000T0000Z-110729T1800Z/
/LNNI4.3.ER.000000T0000Z.110718T0230Z.110728T1800Z.NR/
1025 AM CDT WED JUL 27 2011
THE FLOOD WARNING CONTINUES FOR
THE LITTLE SIOUX RIVER AT LINN GROVE.
* UNTIL FRIDAY AFTERNOON.
* AT 10AM WEDNESDAY THE STAGE WAS 18.4 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THURSDAY JULY 28.
* AT STAGES NEAR 18.5 FEET...THE CITY PARK IN SIOUX RAPIDS IS
FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
MISSOURI RIVER
FRDS2 1375.0 1370.68 WED 12 AM
CBLS2 65.0 71.69 WED 9 AM
GRWS2 30.0 38.71 WED 9 AM 38.8 SAT JUL 23
MRVN1 24.0 28.77 WED 9 AM 28.8 SUN JUL 17
MRNN1 21.0 26.39 WED 10 AM 26.5 SUN JUL 17
SPGS2 10.0 14.09 WED 9 AM
GPDN1 1210.0 1205.48 WED 12 AM
YANS2 20.0 25.75 WED 9 AM 26.0 TUE JUL 19
GYVS2 55.0 56.62 WED 9 AM 56.8 THU JUL 21
MKLN1 30.0 31.42 WED 10 AM 31.6 SUN JUL 17
MRPN1 20.0 28.68 WED 10 AM 29.1 WED JUL 20
SSCN1 30.0 34.16 WED 10 AM 35.2 THU JUL 21
JAMES RIVER
HURS2 11.0 17.13 WED 9 AM 17.3 WED 1 PM
FORS2 12.0 15.72 WED 9 AM 16.0 THU 7 PM
JRMS2 17.0 21.29 WED 10 AM 21.9 MON 7 AM
SCOS2 13.0 15.29 WED 9 AM 15.9 WED 7 AM
YNNS2 12.0 14.71 WED 10 AM 15.7 SAT 1 AM
BIG SIOUX RIVER
WAVS2 10.0 9.04 WED 10 AM 10.9 WED JUL 27
HAWI4 15.0 11.45 WED 9 AM 17.2 SAT 7 AM
AKRI4 16.0 13.24 WED 10 AM 17.1 SAT 7 PM
SXCI4 99.0 99.90 WED 10 AM 100.8 MON 7 AM
LITTLE SIOUX RIVER
LSSI4 10.0 9.56 WED 9 AM 14.1 SUN JUL 17
SPWI4 10.0 E10.70 WED 8 AM 15.9 SUN JUL 17
LNNI4 18.0 18.43 WED 10 AM 22.6 SUN JUL 17What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jul 27, 4:47 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 27, 4:47 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 447 AM CDT WED JUL 27 2011 .DISCUSSION... STRONG UPPER LEVEL JET ACROSS NORTH DAKOTA WILL CONTINUE TO SLOWLY MOVE EAST THROUGH THE NEXT 48 HOURS AND ALLOWING A WEAK WIND SHIFT LINE/COLD FRONT TO MOVE SOUTH OF THE AREA. CONVECTIVE PARAMETERIZATIONS WITHIN THE VARIOUS MODELS CONTINUE TO PRODUCE DIVERGING SOLUTIONS AFTER ABOUT 18 HOURS. WHICH PERSISTS INTO THURSDAY NIGHT AND FRIDAY. HAVE GENERALLY FOLLOWED THE ECMWF FOR THE FORECAST AS ITS CONVECTIVE SCHEME SEEMS TO HAVE THE LEAST INFLUENCE ON HOW SURFACE FEATURES EVOLVED. TWO CONVECTIVE COMPLEXES OVER THE AREA WILL MOVE THROUGH EARLY THIS MORNING. THIS WILL LIKELY STILL BE OVER PORTIONS OF NORTHWEST IOWA AND SOUTHWEST MINNESOTA AROUND 12Z AND THEN GRADUALLY MOVE EAST. HOWEVER...WITH THE BOUNDARY STILL WEST OF THE JAMES RIVER...CANNOT RULE OUT SCATTERED SHOEWRS AND THUNDERSTORMS DEVELOP AHEAD OF THE BOUNDARY THROUGH THE MORNING. THEREFORE...KEPT SOME LOWER POPS OVER MUCH OF SOUTHEAST SOUTH DAKOTA THROUGH 15Z WITH A GRADUAL DECREASE IN POPS BY EARLY AFTERNOON. EXPECT THAT WHILE SKIES WILL BE MOSTLY CLOUDY...ENOUGH BREAKS SHOULD OCCUR TO WARM TEMPERATURES DURING THE LATE MORNING AND EARLY AFTERNOON WELL INTO THE 80S WITH A FEW AREAS REACHING 90. THE BOUNDARY WILL MOVE EAST OF I29 AROUND NOON AND IS EXPECTED TO BE OVER NORTHWEST IOWA BY MID TO LATE AFTERNOON WHERE DEW POINTS WILL AGAIN RISE WELL INTO THE 70S. THIS WILL BE JUST AS ANOTHER WEAK UPPER LEVEL WAVE MOVES INTO THE AREA AND WHILE THE MID LEVEL LAPSE RATES ARE RATHER MARGINAL...LESS THAN 7 C/KM...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY LATER THIS AFTERNOON. THIS STORMS SHOULD MOVE SOUTHEAST THROUGH THE EVENING AND LIKELY BE SOUTH AND EAST OF THE AREA BY MIDNIGHT. WHILE CANNOT COMPLETELY RULE OUT SEVERE WEATHER...THE NEAR MOIST ADIABATIC LAPSE RATE AND VERY WARM AIR ALOFT IS NOT FAVORABLE FOR VERY LARGE HAIL AND WOULD OCCUR WITH THE INITIAL STORM DEVELOPMENT LATE THIS AFTERNOON. HIGH PRESSURE WILL SET UP OVER THE EASTERN DAKOTAS LATER TONIGHT AND ALLOW SOUTHEAST FLOW TO RETURN MOISTURE BACK INTO CENTRAL SOUTH DAKOTA AFTER MIDNIGHT. WITH THE RIGHT ENTRANCE REGION OF THE JET OVER THIS AREA AND THE 850 MB FRONT SET UP NEAR THE NEBRASKA BORDER...EXPECT THAT SCATTERED STORMS WILL DEVELOP WEST OF THE MISSOURI RIVER AND MAY MOVE INTO SOUTH CENTRAL SD TOWARD DAWN ON THURSDAY. WITH 850 MB FRONT AND RIGHT ENTRANCE REGION OF THE JET STREAK WILL BE COINCIDENT FOR MUCH OF THURSDAY AND THIS WILL LEAD TO AN INCREASING CHANCE FOR THUNDERSTORMS...FOR IN SOUTH CENTRAL SD AND THE JAMES VALLEY AND THEN AS THE DAY PROGRESS THIS CHANCE WILL SPREAD TOWARD SIOUX CITY. AS THE UPPER JET MOVE EAST THURSDAY EVENING...THE 850 MB FRONT WILL MOVE SOUTH AND THE THREAT OF THUNDERSTORMS SHOULD END SOMETIME AFTER MIDNIGHT IN THE MISSOURI VALLEY. HIGH PRESSURE WILL MOVE INTO SOUTHERN MINNESOTA ON FRIDAY ALLOWING SOUTEAST FLOW TO GRADUALLY DEVELOP ACROSS THE AREA. WHILE THE INCREASING MOISTURE WILL LEAD TO AN INCREASE IN INSTABILITY...DO NOT EXPECT CONVECTION TO DEVELOP. BUT IT WILL BE THE BEGINNING OF ANOTHER WARMING TREND. HIGHS ON FRIDAY AND AS THE RIDGE BUILDS OVER THE WEEKDN...THEY WILL WARM INTO THE 90S OVER MUCH OF SOUTHEAST SD...NORTHEAST NEBRASKA...AND NORTHWEST IOWA. WITH THE HEAT...DEW POINTS ARE EXPECTED TO RISE WELL INTO THE 70S BY SATURDAY RESULTING IN HEAT INDICES OVER 100 DEGREES. THERE WILL ALSO BE A SLIGHT CHANCE OF NIGHTTIME THUNDERSTORMS FRIDAY NIGHT WEST OF THE JAMES RIVER. SATURDAY NIGHT...WHILE THERE IS A CHANCE OF STORMS ACROSS THE ENTIRE AREA...THE BEST CHANCE WILL BE NEAR HIGHWAY 14 IN FROM HURON TO MARSHALL. && .AVIATION... DUE TO ON GOING THREAT FOR FLASH FLOODING...AN AVIATION DISCUSSION WILL BE ADDED LATER THIS MORNING. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 27, 5:50 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 550 AM CDT WED JUL 27 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 550 AM CDT WED JUL 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS THIS MORNING ACROSS NORTHEAST IOWA AND SOUTHWEST MINNESOTA ARE NOT EXPECTED TO BE SEVERE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS MORNING AND EARLY THIS AFTERNOON EAST OF THE JAMES RIVER. THESE STORMS ARE NOTE EXPECTED TO BE SEVERE. THEN...BY MID AFTERNOON...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA. THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS BETWEEN 3 PM AND 7 PM COULD PRODUCE HAIL UP TO QUARTER SIZE AND WIND GUSTS UP TO 60 MPH. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS LATE TONIGHT IN SOUTH CENTRAL SOUTH DAKOTA. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. FLOODING... THUNDERSTORMS OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA EARLY THIS MORNING WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND FLASH FLOODING. MINOR FLOODING WILL CONTINUE ALONG LITTLE SIOUX RIVER THROUGH THE END OF THE WEEK. MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE JAMES RIVER UNTIL FURTHER NOTICE. HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. THE HIGH FLOWS ON THE MISSOURI RIVER WILL ALSO CAUSE FLOODING ON THE BIG SIOUX RIVER NEAR SIOUX CITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY SOUTHEAST OF A LINE FROM BROOKINGS TO SPIRIT LAKE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. TEMPERATURES IN THE 90S COMBINED WITH DEW POINTS OVER 70 DEGREES ARE POSSIBLE SATURDAY THROUGH MONDAY. THIS COULD RESULT IN HEAT INDICES OVER 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM IN NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. SCHUMACHER
In the hours before
Local storm report, Jul 27, 2:21 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
221 AM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 12 N WESSINGTON 44.62N 98.65W
07/26/2011 E60.00 MPH BEADLE SD TRAINED SPOTTER
0843 PM TSTM WND GST 5 WSW WOLSEY 44.38N 98.56W
07/26/2011 E60.00 MPH BEADLE SD TRAINED SPOTTER
0845 PM TSTM WND GST SSE WOLSEY 44.41N 98.47W
07/26/2011 E60.00 MPH BEADLE SD TRAINED SPOTTER
WINDS ESTIMATED AT 60 MPH KNOCKED SOME SMALL BRANCHES
DOWN FROM TREES IN SPOTTERS YARD.
0852 PM TSTM WND GST HURON 44.36N 98.22W
07/26/2011 M70.00 MPH BEADLE SD ASOS
0912 PM TSTM WND GST YALE 44.43N 97.99W
07/26/2011 E70.00 MPH BEADLE SD TRAINED SPOTTER
1010 PM TSTM WND GST 11 SW WESSINGTON SPRING 43.98N 98.74W
07/26/2011 E60.00 MPH JERAULD SD TRAINED SPOTTER
1025 PM TSTM WND GST 3 ESE LANE 44.06N 98.37W
07/26/2011 E70.00 MPH JERAULD SD TRAINED SPOTTER
1105 PM TSTM WND GST 3 ENE CARTHAGE 44.19N 97.65W
07/26/2011 E60.00 MPH MINER SD TRAINED SPOTTER
THUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH WITH HEAVY
RAIN AND FREQUENT LIGHTNING.
1205 AM TSTM WND GST 2 W SALEM 43.73N 97.43W
07/27/2011 E60.00 MPH MCCOOK SD TRAINED SPOTTER
1235 AM TSTM WND GST 6 NNE HUMBOLDT 43.72N 97.01W
07/27/2011 E60.00 MPH MINNEHAHA SD TRAINED SPOTTER
THUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH KNOCKED DOWN
2 TO 3 INCH DIAMETER TREE BRANCHES. HEAVY RAIN
ACCOMPANIED THE STORM.
&&
LIEBLLocal storm report, Jul 27, 4:22 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
422 AM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 AM FLASH FLOOD 3 ESE SIOUX FALLS 43.53N 96.67W
07/27/2011 MINNEHAHA SD NWS EMPLOYEE
WATER REPORTED OVER CURB AND SIDEWALK ON SOUTHEAST SIDE
OF SIOUX FALLS.
&&
PSLocal storm report, Jul 27, 4:32 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
432 AM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
07/27/2011 MINNEHAHA SD BROADCAST MEDIA
NUMBEROUS CITY STREETS UNDERWATER AND IMPASSABLE
&&
SLIEBLLocal storm report, Jul 27, 4:41 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
441 AM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 AM FLASH FLOOD 5 SW SIOUX FALLS 43.49N 96.80W
07/27/2011 LINCOLN SD PUBLIC
3.70 INCHES OF RAIN IN SOUTHWEST SIOUX FALLS IN LESS THAN
2 HOURS.
&&
SLIEBLLocal storm report, Jul 27, 6:40 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
640 AM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 3 SE SIOUX FALLS 43.51N 96.69W
07/27/2011 MINNEHAHA SD NWS EMPLOYEE
4.95 INCHES OF RAIN
&&
SLIEBLLocal storm report, Jul 27, 6:56 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
656 AM CDT WED JUL 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
07/27/2011 MINNEHAHA SD BROADCAST MEDIA
SIGNIFICANT URBAN FLOODING IN SIOUX FALLS.SEVERAL CARS
STRANDED. POLICE AND RESCUE HAD DIFFICULTY REACHING
STRANDED MOTORISTS.
&&
SLIEBLThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:07 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld | 38 min |
| Jul 26, 8:41 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 49 min |
| Jul 26, 9:02 PM CDT | Tornado Warning | FSD | Beadle | 14 min |
| Jul 26, 9:23 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Jerauld, Kingsbury, Miner, Sanborn | 36 min |
| Jul 26, 10:03 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 42 min |
| Jul 26, 10:18 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Jerauld, Miner, Sanborn | 42 min |
| Jul 26, 10:54 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Brookings, Kingsbury, Lake, Miner, Sanborn | 40 min |
| Jul 26, 11:42 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Minnehaha | 33 min |
| Jul 27, 12:16 AM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha | 44 min |
| Jul 27, 3:56 AM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 3 hr |
| Jul 27, 4:17 AM CDT | Flash Flood Warning | FSD | Minnehaha | 2 hr |
| Jul 27, 9:39 AM CDT | River Flood Warning | FSD | Lincoln, Union | 3 days |
| Jul 27, 9:39 AM CDT | River Flood Warning | FSD | Union | 4 days |
| Jul 27, 2:49 PM CDT | River Flood Warning | FSD | Minnehaha | 19 hr |
Nearby
River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.